Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 6:57 AM CDT for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 6:57 AM CDT (11:57 UTC)
- Expired
- Mar 30, 2011, 7:45 AM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 12.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS54 KLIX 301157
SVRLIX
LAC051-057-075-301245-
/O.NEW.KLIX.SV.W.0052.110330T1157Z-110330T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...GALLIANO...CUT OFF...
CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT SULPHUR...
* UNTIL 745 AM CDT
* AT 656 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GALLIANO TO LEEVILLE TO 16
MILES SOUTHWEST OF LEEVILLE...OR ALONG A LINE EXTENDING FROM
GALLIANO TO 11 MILES SOUTHEAST OF GALLIANO TO 25 MILES SOUTH OF
GALLIANO...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMPIRE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2923 9036 2923 9028 2956 9042 2955 9017
2947 9012 2947 9010 2953 9016 2955 9016
2953 8961 2923 8948 2932 8983 2945 8990
2940 8998 2930 8989 2924 8995 2906 9037
2919 9030 2919 9032 2905 9039
TIME...MOT...LOC 1157Z 279DEG 42KT 2946 9027 2929 9019
2907 9037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:01 AM CDT, 56 minutes earlier.
Area forecast discussion, Mar 30, 6:01 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 AM CDT WED MAR 30 2011
.SHORT TERM...
WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH AND UPPER LEVEL SPEED
MAX OVER CENTRAL/SOUTH CENTRAL TEXAS. THESE FEATURES ARE HELPING
IGNITE ANOTHER AREA OF SCATTERED THUNDERSTORMS NORTH OF THE COLD
FRONT OVER SOUTHERN LOUISIANA...AND THE NEARSHORE COASTAL WATERS.
REGARDING SEVERITY...THERE COULD BE A FEW MORE SEVERE THUNDERSTORMS
THAT MAY PRODUCE HAIL AROUND QUARTER SIZE...AND POSSIBLY WIND
GUSTS APPROACHING SEVERE...BUT TORNADOES NO LONGER APPEAR TO BE A
CONCERN. THE SEVERE THREAT DOES NOT APPEAR WIDESPREAD ENOUGH TO
WARRANT ANOTHER WEATHER WATCH THIS MORNING.
LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN WHERE HEAVY RAIN
MOVES OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER AND WHERE REPEAT
THUNDERSTORM ACTIVITY OCCURS. THE MAIN THREAT AREA FOR FLASH
FLOODING WILL BE ALONG AND SOUTH OF THE INTERSTATE 10/12
CORRIDOR...BUT THE GOOD NEWS IS THE ORIENTATION OF THE
THUNDERSTORMS IS NO LONGER LINING UP WHERE SIGNIFICANT TRAINING
SHOULD OCCUR.
THE COLD FRONT IS MAKING STEADY PROGRESS THROUGH SOUTH MISSISSIPPI
AND SOUTH CENTRAL LOUISIANA...AND THE FRONT SHOULD REACH NEAR LAKE
PONTCHARTRAIN BY 7 AM...AND MOST COASTAL AREAS BY 9 OR 10 AM.
THERE WILL CONTINUE TO BE NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH
OF THE FRONT...AND SCATTERED ACTIVITY NORTH OF THE FRONT...BUT
OVERALL TRENDS WILL BE A DECREASE IN PRECIPITATION THROUGH THE
LATER MORNING AND EARLY AFTERNOON HOURS. THE FLASH FLOOD WATCH
WILL LIKELY BE CANCELLED EARLY FOR AT LEAST THE NORTHERN AND
POSSIBLY CENTRAL AREAS.
DRIER AIR WILL WORK IN THIS AFTERNOON...BUT IT WILL REMAIN CLOUDY.
THE MAIN UPPER TROUGH WILL MOVE THROUGH LATE TONIGHT. THE GFS HAS
COME MORE IN LINE THE DRIER ECMWF WITH THE QPF TONIGHT...SO HAVE
LOWERED THE POP TO SLIGHT CHANCE FOR SHOWERS IN MOST AREAS. ANY
RAIN TONIGHT WILL END BEFORE SUNRISE ON THURSDAY...AND SKIES ARE
EXPECTED TO CLEAR THURSDAY AFTERNOON. TEMPERATURES WILL BE BELOW
AVERAGE ON THURSDAY WITH HIGHS GENERALLY IN THE UPPER 60S TO LOWER
70S.
.LONG TERM...
MORE COMFORTABLE...DRIER AIR WILL REMAIN IN PLACE WITH SURFACE HIGH
PRESSURE IN CONTROL FRIDAY INTO SATURDAY...THEN MUGGY CONDITIONS
WILL RETURN ON SUNDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY
BREEZES RETURN. THE NEXT CHANCE OF RAIN WILL COME LATE MONDAY INTO
TUESDAY. THERE REMAINS LARGE MODEL DIFFERENCE WITH THE TIMING AND
STRENGTH OF THIS SYSTEM...BUT BOTH THE GFS AND ECMWF AGREE THAT
THERE WILL BE SUBSTANTIAL FORCING AND INSTABILITY FOR
THUNDERSTORMS. THE ECMWF APPEARS TOO STRONG CLOSING OFF A STRONG
UPPER LOW THAT MOVES FROM TEXAS ACROSS THE GULF COAST REGION
TUESDAY AND WEDNESDAY. 22/TD
&&
.AVIATION...
HIGHLY VARIABLE CONDITIONS ACROSS THE TERMINALS WITH SEVERAL AREAS
OF CONVECTION OCCURRING. WILL CONTINUE TO ADDRESS TSTMS WITH TEMPO
GROUPS AS APPROPRIATE OVER THE NEXT FEW HOURS. GENERAL TREND WILL BE
FOR MVFR CIGS AT TERMINALS...WITH FAIRLY CONSISTENT CONDITIONS
ANTICIPATED AFTER FRONTAL PASSAGE. ANY WIDESPREAD CLEARING NOT
LIKELY TO HAPPEN UNTIL THURSDAY MORNING. 35
&&
.MARINE...
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION DUE THE
COMBINATION OF EITHER SUSTAINED WINDS REACHING 15 TO 20 KNOTS...OR
EVEN STRONGER WIND GUSTS ASSOCIATED WITH THUNDERSTORMS. FREQUENT
TO CONTINUOUS CLOUD TO WATER LIGHTNING AND HAIL WILL OCCUR WITH
THE STRONGER STORMS THIS MORNING...AND AN ISOLATED WATERSPOUT OR
TWO CANNOT BE RULED OUT.
MOST OF THE SHOWERS AND THUNDERSTORMS WILL EXIT THE MARINE AREA
DURING THE EARLY AFTERNOON HOURS AS THE COLD FRONT SWEEPS THROUGH.
WEST TO NORTHWEST WINDS BEHIND THE FRONT SHOULD MAX OUT AROUND 15
KNOTS THIS AFTERNOON...BUT THEN INCREASE TO 15 TO 20 KNOTS LATE
TONIGHT AND THURSDAY MORNING AS COOLER AIR MOVES OVER THE WARMER
WATER.
HIGH PRESSURE WILL MOVE WEST TO EAST ACROSS THE NORTH CENTRAL GULF
OF MEXICO THURSDAY NIGHT AND FRIDAY. SOUTHWEST WINDS NORTH OF THE
HIGH WILL INCREASE BACK TO 10 TO 15 KNOTS AFTER A BRIEF LULL IN
SPEEDS EARLY THURSDAY NIGHT. ANOTHER WEAK FRONT WILL PUSH INTO THE
NEARSHORE WATERS SATURDAY WITH WINDS DIMINISHING OVER THE COASTAL
WATERS. SOUTHERLY WINDS WILL INCREASE TO AT LEAST 15 TO 20 KNOTS
SUNDAY NIGHT INTO MONDAY AHEAD OF THE NEXT COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH THE MARINE AREA MONDAY NIGHT OR TUESDAY.
22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 45 69 48 / 40 20 10 0
BTR 70 48 73 51 / 40 20 10 0
ASD 76 52 72 48 / 60 20 10 0
MSY 74 55 71 56 / 60 30 10 0
GPT 76 55 73 52 / 70 20 10 0
PQL 78 55 73 49 / 80 20 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Mar 30, 5:44 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 544 AM CDT WED MAR 30 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-311045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 544 AM CDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING BEFORE A COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AROUND QUARTER SIZE...WIND GUSTS NEAR 50 MPH...AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES ARE THE MAIN WEATHER HAZARDS WITH A FEW OF THE STRONGEST STORMS. THERE WILL ALSO BE THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...WITH A FEW AREAS RECEIVING 2 TO 3 INCHES OF ADDITIONAL RAINFALL THIS MORNING. LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR...ESPECIALLY WHERE THUNDERSTORMS MOVE OVER AREAS THAT ALREADY RECEIVED VERY HEAVY RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM CDT. MOST OF THE RAIN WILL BE OVER BY MIDDAY...AND NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH EARLY MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY NORTH OF INTERSTATE 12 LATE MONDAY AS THE NEXT WEATHER SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED EARLY THIS MORNING. 22/TD
In the hours before
Special weather statement, Mar 30, 3:09 AM CDT, 3 hours 48 minutes before
LAZ046-049-050-058-300915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 309 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH...ASCENSION PARISH... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT OVER BAYOU SORREL...MOVING EAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WHITE CASTLE...CARVILLE...GEISMER...PRAIRIEVILLE... GONZALES...SORRENTO AND WHITEHALL THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:24 AM CDT, 3 hours 33 minutes before
MSZ080>082-300930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF DIAMONDHEAD...OR ABOUT 15 MILES WEST OF LYMAN...MOVING EAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LYMAN...SAUCIER...VANCLEAVE AND WADE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:33 AM CDT, 3 hours 24 minutes before
LAZ046-049-050-300900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 333 AM CDT WED MAR 30 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING IBERVILLE PARISH... LIVINGSTON PARISH...ASCENSION PARISH... AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALDSONVILLE...OR ABOUT 3 MILES SOUTHWEST OF GEISMER...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GEISMER... PRAIRIEVILLE...GONZALES...SORRENTO...WHITEHALL...SPRINGFIELD... LIVINGSTON AND KILLIAN THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 4:29 AM CDT, 2 hours 28 minutes before
LAZ061>064-070-301030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES PARISH... AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE CHASSE...OR ABOUT 3 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...VIOLET AND YSCLOSKEY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 6:19 AM CDT, 38 minutes before
LAZ066-301200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING TERREBONNE PARISH... AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF HOUMA...OR ABOUT 16 MILES SOUTHWEST OF DULAC...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DULAC...MONTEGUT AND CHAUVIN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 30, 6:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HAIL 3 NNE LOTTIE 30.60N 91.62W
03/30/2011 E1.00 INCH POINTE COUPEE LA BROADCAST MEDIA
REPORTED IN FORDOCHE BY PUBLIC. REPORT RELAYED BY BATON
ROUGE TELEVISION STATION.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 39 min |
| Mar 29, 7:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 29, 7:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 59 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 55 min |
| Mar 29, 7:33 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 42 min |
| Mar 29, 8:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 29, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Mar 29, 8:18 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Mar 29, 9:07 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 53 min |
| Mar 29, 9:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 66 min |
| Mar 29, 10:22 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
| Mar 29, 10:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 29, 11:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 57 min |
| Mar 29, 11:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 11:41 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Mar 29, 11:48 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 57 min |
| Mar 29, 11:52 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 53 min |
| Mar 29, 11:53 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 37 min |
| Mar 29, 11:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 12:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 30, 12:19 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Mar 30, 12:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 30, 12:30 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 45 min |
| Mar 30, 12:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 30, 12:47 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 28 min |
| Mar 30, 12:53 AM CDT | Special Marine Warning | LIX | 52 min | |
| Mar 30, 1:10 AM CDT | Special Marine Warning | LIX | 50 min | |
| Mar 30, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 64 min |
| Mar 30, 1:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 1:45 AM CDT | Tornado Warning | LIX | Saint Bernard | 30 min |
| Mar 30, 2:12 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 63 min |
| Mar 30, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 30, 3:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist | 64 min |
| Mar 30, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Mar 30, 5:08 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 32 min |
| Mar 30, 5:48 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 31 min |
| Mar 30, 5:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 30, 6:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 6:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 30, 7:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 30, 7:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| Mar 30, 7:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 7:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 30, 9:06 AM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.